Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Rashes on face and loss of control on facial muscles, symptoms of stroke - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Stroke
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi I am a 50 year od female..
2+ weeks ago I had a SEVERE allergic reaction to Bactrim.
I stopped taking the antibiotic but the horrific RASH all over my body-- painful, burning, etc. has persisted.
I went to my MD he gave me a shot of prednisome and also put me on prednisome pills (3 pills 1x day ) for the past 12 days.
I am also taking Benadryl every 4 hrs ( past 4 days)
and Zantac once a day....
castor oil topically which seems to be helping...
QUESTION: last night I started having numbness in my left lip and it has NOT gone away....
Doctor :   Hello.
Doctor :   Let me read your query.
User :   and i am paralyzed in my right eye - i.e. for the past 12 hrs i can't blink or move my left lip...
Doctor :   Ok.
Doctor :   Do you have any pain in the hip?
User :   I also took ZYRTEC yesterday (upon md's suggestion) and my tongue went numb and left side of face
User :   HIP? do you mean LIP??
Doctor :   Left lip?
User :   I am numb in LIP not HIP!
Doctor :   Is there any deviation of left side of the mouth?
User :   My left LIP IS NUMB I cannot move left lip and I can't move RIGHT EYE
Doctor :   Ok.
User :   my left side of face is NUMB but I can move it
Doctor :   Are you able to move her hands and legs?
User :   I can't wink m7 right eye - can't move the right side of lip to middle i.e. can't pucker right side lips won't move.
User :   YES able to move hands and legs
Doctor :   Do you have any history of High BP or diabetes?
User :   NO HISTORY very LOW blood pressure and thryoid disease
User :   HYPO thyroid - on synthroid for 20 yrs
Doctor :   Does the food you eat gets stuck in between cheek and teeth?
User :   NO
Doctor :   Ok.
User :   I can move tongue
Doctor :   Any other associated symptoms?
User :   I am a sax player -- VERY concerned about loss of muscle control etc.
User :   No
Doctor :   Ok.
User :   this may sound extreme but I am worried about stroke
Doctor :   Are you on any other medication?
Doctor :   Ok.
Doctor :   Ok.
Doctor :   Your symptoms warrants a ER/ doctor visit.
User :   Is this common - temporary paralysis -- again it happened 2 hrs after I took ZYRTEC
Doctor :   Thought i couldn't see any risk factor in your history.
User :   and is persistent for 12 hrs. it feels like i had a shot of novacaine and can't control muscles i had a facila rash on face too (subsided)
Doctor :   Your symptoms warrants a ER/ doctor visit.
User :   why ER Visit?
User :   what would they give me??
User :   expensivef to go to ER
Doctor :   Because of you are fearful about stroke.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor